Alert archive / Oklahoma / Tornado Warnings in 2023

Tornado Warning 41, NWS Amarillo, TX

June 23, 2023Cimarron County, Texas County, Oklahoma

NWS Amarillo, TX issued this tornado warning at Jun 23, 2023, 7:42 PM CDT for Cimarron County, Texas County, Oklahoma. It was in force for 63 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2023, 7:42 PM CDT (00:42 UTC)
Expired
Jun 23, 2023, 8:45 PM CDT
In force
63 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Cimarron County, OK, Texas County, OK

The radar

The Amarillo radar (KAMA), 193 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 7:50 PM CDTTORNADO11 Nnw Keyes, OKBased on pictures and spotter reports. Still on the ground as of 8:13 PM CDT.
Jun 23, 7:50 PM CDTTORNADO11 Nnw Keyes, OKBased on pictures and spotter reports. Still on the ground as of 8:13 PM CDT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 23, 3:54 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 0.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2023-06-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1447 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2023-06-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 100 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1447 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1267 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
100 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
1.0
Supercell composite
8.7

Open this sounding in Storm Lab

The text

As transmitted.

910 
WFUS54 KAMA 240042
TORAMA
OKC025-139-240145-
/O.NEW.KAMA.TO.W.0041.230624T0042Z-230624T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Amarillo TX
742 PM CDT Fri Jun 23 2023

The National Weather Service in Amarillo has issued a

* Tornado Warning for...
  Northwestern Texas County in the Panhandle of Oklahoma...
  Northeastern Cimarron County in the Panhandle of Oklahoma...

* Until 845 PM CDT.
    
* At 742 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 13 miles southeast of Campo, or 19 miles north of Boise
  City, moving east at 25 mph.

  HAZARD...Tornado and golf ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  Sturgis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3699 10177 3694 10174 3683 10188 3693 10250
      3700 10248
TIME...MOT...LOC 0042Z 280DEG 20KT 3700 10239 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN

$$

LG
7 follow-up statements
476 
WWUS54 KAMA 240050
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
750 PM CDT Fri Jun 23 2023

OKC025-139-240145-
/O.CON.KAMA.TO.W.0041.000000T0000Z-230624T0145Z/
Texas OK-Cimarron OK-
750 PM CDT Fri Jun 23 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHWESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES...
    
At 750 PM CDT, a confirmed tornado was located 13 miles north of
Keyes, or 20 miles northeast of Boise City, moving east at 25 mph.

HAZARD...Damaging tornado and golf ball size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Sturgis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3699 10177 3694 10174 3683 10188 3692 10245
      3700 10244
TIME...MOT...LOC 0050Z 279DEG 21KT 3699 10232 

TORNADO...OBSERVED
MAX HAIL SIZE...1.75IN

$$

LG
128 
WWUS54 KAMA 240057
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
757 PM CDT Fri Jun 23 2023

OKC025-139-240145-
/O.CON.KAMA.TO.W.0041.000000T0000Z-230624T0145Z/
Texas OK-Cimarron OK-
757 PM CDT Fri Jun 23 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHWESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES...
    
At 757 PM CDT, a severe thunderstorm capable of producing a tornado
was located 12 miles north of Keyes, or 20 miles west of Elkhart,
moving east at 25 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Sturgis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3699 10177 3694 10174 3683 10188 3691 10238
      3700 10239
TIME...MOT...LOC 0057Z 277DEG 20KT 3699 10227 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75IN

$$

LG
893 
WWUS54 KAMA 240105
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
805 PM CDT Fri Jun 23 2023

OKC025-139-240145-
/O.CON.KAMA.TO.W.0041.000000T0000Z-230624T0145Z/
Texas OK-Cimarron OK-
805 PM CDT Fri Jun 23 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHWESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES...
    
At 805 PM CDT, a severe thunderstorm capable of producing a tornado
was located 11 miles north of Keyes, or 18 miles west of Elkhart,
moving east at 25 mph.

HAZARD...Tornado and golf ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Sturgis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3699 10177 3694 10174 3683 10188 3690 10230
      3700 10235
TIME...MOT...LOC 0105Z 280DEG 20KT 3698 10223 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75IN

$$

LG
724 
WWUS54 KAMA 240110
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
810 PM CDT Fri Jun 23 2023

OKC025-139-240145-
/O.CON.KAMA.TO.W.0041.000000T0000Z-230624T0145Z/
Texas OK-Cimarron OK-
810 PM CDT Fri Jun 23 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHWESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES...
    
At 809 PM CDT, a confirmed tornado was located 11 miles north of
Keyes, or 16 miles west of Elkhart, moving east at 25 mph.

HAZARD...Damaging tornado and golf ball size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Sturgis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3699 10177 3694 10174 3683 10188 3690 10230
      3700 10235
TIME...MOT...LOC 0109Z 280DEG 20KT 3698 10220 

TORNADO...OBSERVED
MAX HAIL SIZE...1.75IN

$$

LG
973 
WWUS54 KAMA 240117
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
817 PM CDT Fri Jun 23 2023

OKC025-139-240145-
/O.CON.KAMA.TO.W.0041.000000T0000Z-230624T0145Z/
Texas OK-Cimarron OK-
817 PM CDT Fri Jun 23 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHWESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES...
    
At 816 PM CDT, a confirmed tornado was located 12 miles northeast of
Keyes, or 14 miles west of Elkhart, moving east at 25 mph.

HAZARD...Damaging tornado and golf ball size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Sturgis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3699 10177 3694 10174 3683 10188 3689 10227
      3700 10231
TIME...MOT...LOC 0116Z 282DEG 20KT 3696 10215 

TORNADO...OBSERVED
MAX HAIL SIZE...1.75IN

$$

LG
587 
WWUS54 KAMA 240124
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
824 PM CDT Fri Jun 23 2023

OKC025-139-240145-
/O.CON.KAMA.TO.W.0041.000000T0000Z-230624T0145Z/
Texas OK-Cimarron OK-
824 PM CDT Fri Jun 23 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHWESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES...
    
At 824 PM CDT, a confirmed tornado was located 11 miles west of
Elkhart, moving east at 25 mph.

HAZARD...Damaging tornado and golf ball size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
Sturgis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3699 10177 3694 10174 3683 10188 3688 10221
      3700 10227
TIME...MOT...LOC 0124Z 273DEG 22KT 3696 10210 

TORNADO...OBSERVED
MAX HAIL SIZE...1.75IN

$$

LG
075 
WWUS54 KAMA 240131
SVSAMA

Severe Weather Statement
National Weather Service Amarillo TX
831 PM CDT Fri Jun 23 2023

OKC025-139-240145-
/O.CON.KAMA.TO.W.0041.000000T0000Z-230624T0145Z/
Texas OK-Cimarron OK-
831 PM CDT Fri Jun 23 2023

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR
NORTHWESTERN TEXAS AND NORTHEASTERN CIMARRON COUNTIES...
    
At 830 PM CDT, a confirmed tornado was located 9 miles west of
Elkhart, moving east at 25 mph.

HAZARD...Damaging tornado and golf ball size hail.

SOURCE...Weather spotters confirmed tornado.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This tornadic thunderstorm will remain over mainly rural areas of
northwestern Texas and northeastern Cimarron Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To repeat, a tornado is on the ground. TAKE COVER NOW! Move to a
basement or an interior room on the lowest floor of a sturdy
building. Avoid windows. If you are outdoors, in a mobile home, or in
a vehicle, move to the closest substantial shelter and protect
yourself from flying debris.

&&

LAT...LON 3699 10177 3694 10174 3687 10186 3691 10213
      3700 10219
TIME...MOT...LOC 0130Z 280DEG 20KT 3695 10205 

TORNADO...OBSERVED
MAX HAIL SIZE...1.75IN

$$

LG

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 23, 6:59 PM CDT, 43 minutes earlier.

Area forecast discussion, Jun 23, 6:59 PM CDT, 43 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
659 PM CDT Fri Jun 23 2023

...New AVIATION...

.SHORT TERM ...
(This evening through Saturday night)
Issued at 230 PM CDT Fri Jun 23 2023

Thunderstorms are expected to develop later this afternoon across
the western Panhandles or eastern New Mexico. These storms will
move east across the Panhandles through this evening. Some of
these storms could be severe, with the main hazards being large
hail, damaging winds, and isolated areas of flash flooding. Even
though the tornado threat is low, a quick spin up is possible as
we go into the evening hours. Warmer temperatures are expected
tomorrow with widespread highs in the 90s to near 100.

Convection from this morning has moved into central Oklahoma and
skies continue to clear across the Panhandles. Temperatures are
finally starting to rise into the low 80s across the central and
western Panhandles. Temperatures should continue to increase into
the upper 80s to low 90s this afternoon. Dew points around the
region continue to remain in the 60s to low 70s which is plenty of
moisture to aid in thunderstorm development later on today.

A upper level disturbance is forecast to move across NM and the
Southern High Plains later this afternoon through this evening.
This wave will be on the weaker side but will still have plenty of
PVA to generate thunderstorms, especially with ample moisture
throughout the column. Plenty of instability and wind shear will
be available for thunderstorms to develop and sustain updrafts.
This will lead to strong to severe storms later on today.
Initially, discrete storms may develop across eastern NM, far west
TX, and southeast CO. Storms should form on to the east of a dry
line and surface trough which are currently in central/eastern NM.
Will need to keep a close eye across the CWA as well for any
residual boundaries from the storms this morning. Current thinking
is the main threats will be large hail, damaging winds, and flash
flooding. The tornado risk is not zero, but it is quite low. The
best chance at seeing a tornado may be across the southeastern TX
Panhandle as the low level jet starts to form across the High
Plains this evening. The severe thunderstorms should be east of
the area by 11 PM to midnight tonight.

Stronger WAA returns to the CWA tomorrow as we dry out more at the
surface and clear skies will prevail across the area. H850
temperatures should reach the low 30s by peak heating tomorrow and
highs at the surface should be in the 90s to near 100. The higher
chance at seeing the triple digit heat will be across the southern
TX Panhandle tomorrow. Precipitation is not expected on Saturday.

Muscha

&&

.LONG TERM ...
(Sunday through next Thursday)
Issued at 230 PM CDT Fri Jun 23 2023

The extended is hot and dry for the most part.  Isolated showers and
storms could always be thrown in as a possibility as the
temperatures could be hot enough to get high based thunderstorms at
times, especially if there's a little impulse riding along the ridge
of high pressure.  Sunday and Monday we'll have a brief cool down
into the 90s due to the weak remains of a cold front from a system
up near the Great Lakes.  Then the high will rebuild over the area
for the work week, and we'll be back in the upper 90s for the
southwest Panhandle on Monday.  Tuesday through Thursday will be the
hottest days as 850mb temps each day will range from 32-36C.  Any of
these temperature ranges pan out in the western Panhandles, we will
likely have heat highlights, and possible excessive heat highlights
for the PDC area as that tends to run 5 to 8 degrees warmer this
time of year than the Amarillo area.  The Canadian River Valley
areas will be on the warmer side as well.  The one issue that could
limit temperatures reaching the heat thresholds would be if
thunderstorms develop and the anvil cloud creates a shield over
portions of the Panhandles.  And just where those storms will
develop as well as the when they will develop present the biggest
challenge on very hot days.  Some days we may not even convect, but
we do have a lot more moisture in the soils which could raise the
dewpoints a tad more than usual, and that might be just enough to
favor the storm development.  Will note that Thursday evening, the
ridge looks like it's more displaced to the east and we'll start to
see some return moisture, so there could be a better chance to
convect and stop temperatures from reaching their maximum potential,
and that also looks to be a day of better storm coverage across the
Panhandles overall.

Weber

&&

.AVIATION...
(00Z TAFS)
Issued at 650 PM CDT Fri Jun 23 2023

For the 00Z TAFs, some showers and thunderstorms currently across
the region will continue this evening before dissipating. Given
the sparse coverage expected, have opted not to mention tstms at
the terminal sites for this forecast. Will monitor trends closely
for possible amendments this evening. Otherwise, VFR conditions
are expected at the TAF sites through late Saturday afternoon.

02

&&

.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX                66  99  62  89 /  20   0   0   0
Beaver OK                  65  94  62  86 /  20   0   0   0
Boise City OK              57  92  57  83 /  20   0   0   0
Borger TX                  68  99  63  92 /  30   0   0   0
Boys Ranch TX              64 100  59  92 /  20   0   0   0
Canyon TX                  65 100  62  92 /  20   0   0   0
Clarendon TX               66 101  65  91 /  40   0   0   0
Dalhart TX                 57  95  57  86 /  10   0   0   0
Guymon OK                  61  94  59  86 /  20   0   0   0
Hereford TX                65 100  62  93 /  10   0   0   0
Lipscomb TX                65  96  63  88 /  20   0   0   0
Pampa TX                   67  97  63  89 /  40   0   0   0
Shamrock TX                66  99  66  90 /  40   0   0   0
Wellington TX              67 102  67  93 /  40   0   0   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...None.
OK...None.
&&

SHORT TERM...05
LONG TERM....89
AVIATION...02
Hazardous weather outlook, Jun 23, 4:15 PM CDT, 3 hours 27 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Amarillo TX
415 PM CDT Fri Jun 23 2023

OKZ001>003-TXZ001>020-317-241100-
Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb-
Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson-
Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth-
Palo Duro Canyon-
415 PM CDT Fri Jun 23 2023

This Hazardous Weather Outlook is for the Texas and Oklahoma
Panhandles.

.DAY ONE...Tonight.

Thunderstorms are expected to develop across the Oklahoma and
Texas Panhandles through this evening. Some storms may become
severe, with large hail and damaging winds the primary hazards. An
isolated tornado or two cannot be ruled out. A Severe Thunderstorm
Watch is in effect until 11 PM CDT this evening for the western
and central Oklahoma Panhandle as well as much of the Texas
Panhandle. In addition, the strongest storms will be capable of
producing heavy rainfall, which may lead to flooding or flash
flooding.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Dangerously hot temperatures may be present for Palo Duro Canyon
on Saturday afternoon and again on Tuesday and Wednesday
afternoons.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed through this evening.

In the hours before

Local storm report, Jun 23, 6:14 PM CDT, 1 hour 28 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
614 PM CDT Fri Jun 23 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     Hail             2 E Amarillo            35.20N 101.79W
06/23/2023  E1.00 inch       Potter             TX   Public

            Report from mPING.

&&

PAV
Special weather statement, Jun 23, 6:22 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Amarillo TX
622 PM CDT Fri Jun 23 2023

TXZ012-013-017-018-232345-
Potter TX-Randall TX-Carson TX-Armstrong TX-
622 PM CDT Fri Jun 23 2023

...A strong thunderstorm will impact portions of northwestern
Armstrong, northeastern Randall, western Carson and southeastern
Potter Counties through 645 PM CDT...

At 622 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northwest of Washburn, or 13 miles east of Amarillo, moving
northeast at 40 mph.

HAZARD...Wind gusts up to 50 mph and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Amarillo, Panhandle, Washburn and Pantex.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
the Panhandle of Texas.

&&

LAT...LON 3511 10168 3525 10177 3555 10150 3516 10116
TIME...MOT...LOC 2322Z 238DEG 36KT 3523 10161

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH

DGW
Local storm report, Jun 23, 6:24 PM CDT, 1 hour 18 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
624 PM CDT Fri Jun 23 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0619 PM     Hail             7 ENE Amarillo          35.23N 101.71W
06/23/2023  E1.00 inch       Potter             TX   NWS Employee

            Mostly peas to nickels with a few quarters
            mixed in; observed at the nws amarillo
            office.

&&

PAV
Local storm report, Jun 23, 6:37 PM CDT, 1 hour 5 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
637 PM CDT Fri Jun 23 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0612 PM     Hail             2 ESE Amarillo          35.20N 101.79W
06/23/2023  E1.00 inch       Potter             TX   Public

            Picture from Facebook.

&&

PAV
Local storm report, Jun 23, 6:55 PM CDT, 47 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
655 PM CDT Fri Jun 23 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     Hail             Panhandle               35.35N 101.38W
06/23/2023  E1.00 inch       Carson             TX   Public

            Time estimated by radar.

&&

PAV
Local storm report, Jun 23, 7:15 PM CDT, 27 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
715 PM CDT Fri Jun 23 2023

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0708 PM     Hail             18 N Boise City         36.99N 102.57W
06/23/2023  E1.00 inch       Cimarron           OK   Emergency Mngr

            Time estimated by radar.

&&

PAV

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 8:36 PM CDTTornado Warning Tornado observedAMACimarron, Texas54 min
Jun 23, 9:28 PM CDTSevere Thunderstorm Warning Considerable damage threatAMATexas67 min

Nearby

Tornado Warnings in Oklahoma, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.